Tennessee, 2016Damaging Wind in Tennessee, September 13, 2016
September 13, 2016 · NWS OHX · 1 event in 1 county or zone
Widely scattered strong to marginally severe thunderstorms affected parts of southwest Middle Tennessee during the afternoon hours on September 13. One report of wind damage was received in Lawrence County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widely scattered strong to marginally severe thunderstorms affected parts of southwest Middle Tennessee during the afternoon hours on September 13. One report of wind damage was received in Lawrence County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 13, 1:52 PM CST, 18 minutes earlier.
Area forecast discussion, Sep 13, 1:52 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
252 PM CDT TUE SEP 13 2016
.DISCUSSION...
Isolated showers and thunderstorms have developed over the south
and east portions of the mid state along some upper level forcing
from shortwave activity. Short term models have convection
continuing this afternoon and dissipating during the early
evening. Chances for showers and thunderstorms should subside
overnight, and with increased dewpoints overnight compared to last
night, some fog may develop across the area tomorrow morning. Have
mention of fog in the grids during the 06Z to 12Z timeframe
Wednesday morning, but fog may continue for another hour or so for
a few areas.
Wednesday may see a few showers and thunderstorms pop up during
the late morning and afternoon hours. Forcing does look weak, but
enough models are on board for some isolated convection so have
slight chance mention during the day tomorrow. Again looking like
a diurnal threat so have Wednesday night into Thursday morning
dry. One more round of slight chance pops will move in Thursday,
but be mainly for the south and west.
Better chances for precip will move in later on Friday with the
approaching trough and cold front. The GFS and ECMWF still differ
slightly for weekend timing, but both suggest the cold front will
move through the region on Sunday. Ahead of the front, chances for
showers and thunderstorms look to peak during the day Saturday and
overnight into Sunday. Precip chances will continue Sunday during
the day but Sunday night into Monday morning will see chances
diminish from northwest to southeast behind the front.
Next week shows ridging trying to return, but again the GFS and
ECMWF are a bit different on their solutions. The ECMWF keeps
precip around during the day Monday, but the GFS is much drier.
Just the opposite occurs Tuesday with the GFS showing isolated
precip chances and the ECMWF being dry. Went with a consensus
forecast for the last few periods of the long term forecast which
is pretty close to what the previous forecasts showed until models
get a better handle on precip timing next week.
&&
.AVIATION...
18Z TAF DISCUSSION.
A few showers (and eventually isolated TS) are starting to pop up
around Middle TN at TAF time. This development is expected to
continue throughout the afternoon hours and wane as soon as the
sun goes down. Expectations are for activity to be scattered
enough not to warrant any prevailing lines.
The only flight category reductions will be after midnight when
fog may become an issue at KCKV/KCSV. KCSV will likely get the
worst of it with low dew point depressions and calm winds. Will
show IFR vis at this point, but may need to reduce even more with
upcoming TAF issuances.
Winds will be light an variable through the afternoon, then calm
tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 68 91 69 91 69 / 10 20 10 10 10
Clarksville 67 88 67 87 68 / 10 20 10 10 10
Crossville 63 85 63 85 64 / 10 20 10 20 10
Columbia 67 89 67 90 68 / 20 20 10 10 10
Lawrenceburg 67 89 67 90 68 / 20 20 10 20 10
Waverly 68 88 68 87 68 / 10 20 10 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Barnwell
AVIATION........Unger
Hazardous weather outlook, Sep 13, 5:38 AM CST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
638 AM CDT TUE SEP 13 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-141145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
638 AM CDT TUE SEP 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Lawrence
- When
- September 13, 2:10 PM CST
- Where
- Lawrence County, 4.63 mi WNW of Henryville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.422, -87.478
Lawrence County SKYWARN reported a tree was blown down across Napier Road near the Lawrence County and Lewis County line. Time estimated based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Wind in Florida, September 13, 2016$45,000 · EF0 · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 13, 201655 kt wind · 13 events
- Flash Flood and Flooding in Missouri, September 13 to 14, 201613 events
- Frost and Freeze in Montana, September 13, 201611 events
- Tropical Storm and Flood in Florida, September 13 to 15, 201650 kt wind · 8 events
- Drought in Oklahoma, September 13 to 30, 20167 events
- Drought in Rhode Island, September 13 to 30, 20167 events
- Flash Flooding and Hail in Kansas, September 13, 20160.75 in hail · 3 events
- Drought in Texas, September 13 to 26, 20162 events
- Drought in Massachusetts, September 13 to 30, 20162 events
- Drought in Connecticut, September 13 to 30, 20162 events
- Flooding in Puerto Rico, September 13, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 660292.